MAUDE Adverse Event Report: ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 10.5 X 240 MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 10.5 X 240 MM; INTRAMED FIXATN ROD AND ACCESS
Model Number DUALCOMP HINDFOOT NAIL, 10.5 X 240 MM
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via sems (b)(4) that an ar-9090-03s dual comp hindfoot nail was deployed early.This was discovered during a procedure on (b)(6) /2024.Additional information received on 2/16/2024: this was discovered during a ttc nail procedure.The sales representative had marked that a patient injury occurred; however, after further clarification, it was confirmed that there was no injury to the patient.Nothing broke inside the patient and the case was completed by removing the nail that deployed early and using an ar-9090-02s dual comp hind foot nail.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-9090-03s dualcomp hindfoot nail was received for investigation.Visual evaluation of the device noted significant scratches to the surface of the device.Further visual inspection noted that the peek pin was broken.Functional testing was unable to be performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to user-applied excessive mechanical forces on the impaction rod during insertion.Refer to investigation photos.

Brand Name
DUALCOMP HINDFOOT NAIL, 10.5 X 240 MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18846113
Report Number1220246-2024-01311
Device Sequence Number7757348
Product Code HSB
UDI-Device Identifier00888867305519
UDI-Public00888867305519
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K221031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDUALCOMP HINDFOOT NAIL, 10.5 X 240 MM
Device Catalogue NumberAR-9090-03S
Device Lot Number15127486
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown